>

Thursday, July 24, 2008

One of my suicide attempts while getting off of Efexor

One of the strange feelings when someone or something do you harm is the mixture of feelings you have towards yourself. You feel as if it was your fault and you feel ashamed to tell others what has happened. Of course there is anger towards what did you harm but it's usual that people don't tell others about it.
We remain silent and hoping that someone else suffers the same and have the guts to tell others.
I said that I had suicidal ideation while tapering Effexor. What I didn't say is that I've tried to kill myself twice. I thought about it on a wide scale of degrees. Four times it was very hard to cope with it and for two times I've tried.
I'll tell you about one of these times.
I was in a normal day, tapering Effexor. All of a sudden, an idea was planted in my brain: "-I have to kill myself." Just like that. Unexpectedly, no reason for it, I was happy and then this idea appeared.
You don't think about anything else. You only think that you have to kill yourself. I wrote some notes for four people, and was thinking at the back of my mind: "-This is withdrawal, this is withdrawal, this is withdrawal…; call your therapist, call a friend, do something!"
Strangely enough you don't call anybody. You do not care. All you have to do is… kill yourself.
I have a dog. So I could not do anything at home for I could not harm her or make something that could kill her, like gas - my second attempt was with gas -, and you keep on wandering how are you going to do it without making any fuss and avoiding the scandal of being found dead in your place. Good, at least there's room to think about a dignified exit!
I had many samples of psychiatric drugs, drugs that I tried, and, at the forth pill had to stop… I had an arsenal of psychiatric drugs of many kinds.
Therefore, I took them all and put them in two bottles of Depakote - by that time it was sold in bottles not in blister. "-It's withdrawal, it's withdrawal, it's withdrawal… do something; call someone; call your therapist, please!" "-Nope! I have to kill myself."
I've phoned a hotel and ask for a bedroom. I've dressed myself with care and took a big bag pretending to be coming from a near town. I have put some clothes in this bag and a bottle of Jack Daniels to have the pills, Rohypnol was in the cocktail which is very helpful and was once used by the site Exit . They used to sell a packed for those who wanted to do euthanasia and I've discovered that one of the three items was Rohypnol. They are back now but with another proposal.
"-It's withdrawal, it's withdrawal, it's withdrawal… do something; call someone; call your therapist, please!" "-Nope! I have to kill myself."
It was 9 pm. I went away from my building, took a cab, and told the driver to go to the hotel. He left me there.
When I was in front of the hotel, I felt thirsty and did not want to appear as if I was out of my mind. I went to a place and asked for a bottle of water.
I thought that the man could not hear me. By miracle, he gave me the bottle of water. I took it and, miracle, I've paid for this and he smiled at me. He smiled at me!
So people could see me! "-It's withdrawal, it's withdrawal, it's withdrawal… do something; call someone; call your therapist, please…
Isn't it good!
I'm alive! I started walking. I've walked, walked, walked, and started to sweat.
Nice feeling! I was sweating and feeling all my body, my legs, my arms, my head, my hands, my toes…
"-It's withdrawal, it's withdrawal, it's withdrawal…"
What am I doing here? Why will I kill myself? I don't want to kill myself.
My dog is home! She must be feeling sad. I have to go back home to see her and call my friends and family.

I want to thank Charles Medawar. There was a man on his site whose nick was "Anon". He helped everybody and one of the things I've remembered was he saying that we should never become a statistics and if we killed ourselves "they" were winning another time.
He said other valuable things that was on my mind beside the "-It's withdrawal..."
Fortunately I don't remember anymore and I'm glad to be able to talk about it without crying and feeling that it's in the past.
The only thing I fear is that even spending 19 months tapering Efexor when I reached the end of the process I felt so bad that I had to go back to the drug.
I'll talk about it later.
If I miss I pill I have nightmares. I fear missing the amount of dose and feel it again.
You can see that it's very easy to kill me if someone has the intention.
I also lost my freedom because I cannot make a trip or go anywhere without Efexor in my purse.

2 comments:

Stephany said...

Thank you for sharing your story here Ana, and I wish you peace from all of the agony you've endured.

Not becoming a statistic is a great thing to think about--it's what I use myself.

justana said...

Thank you Stephany!
I've noticed you wrote it on FS.
I just hope people read it and it can help others not to take their lives because of a drug.
It's... no words to describe it.
They are taking away our words to express exactly what they are doing...
Even the words they are taking from us.
Just the words to express how to give the right name for what they are doing.
Never the words to tell our stories and keep on spreading the truth!